Cookies?
Library Header Image
LSE Research Online LSE Library Services

Additivity, subadditivity and linearity: automatic continuity and quantifier weakening

Bingham, N. H. and Ostaszewski, A. J. (2017) Additivity, subadditivity and linearity: automatic continuity and quantifier weakening. Indagationes Mathematicae, 29 (2). pp. 687-713. ISSN 0019-3577

[img]
Preview
Text - Accepted Version
Download (297kB) | Preview

Identification Number: 10.1016/j.indag.2017.11.005

Abstract

We study the interplay between additivity (as in the Cauchy functional equation), subadditivity and linearity. We obtain automatic continuity results in which additive or subadditive functions, under minimal regularity conditions,are continuous and so linear. We apply our results in the context of quantifer weakening in the theory of regular variation, completing our programme of reducing the number of hard proofs there to zero.

Item Type: Article
Official URL: https://www.journals.elsevier.com/indagationes-mat...
Additional Information: © 2017 The Authors
Divisions: Mathematics
Subjects: Q Science > QA Mathematics
Sets: Departments > Mathematics
Date Deposited: 28 Nov 2017 14:14
Last Modified: 20 Jun 2020 02:37
URI: http://eprints.lse.ac.uk/id/eprint/85841

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics